Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Pritchard Jane MA MRCP; Sandercock, PAG MA, DM, FRCPE
Adverse Drug Reaction Bulletin: June 2000
Drug-induced stroke: PDF Only
Buy

Summary

Drugs can sometimes cause ischaemic or haemorrhagic stroke. Some drugs, e.g. the oral contraceptive pill, can increase the tendency to form clots; others, such as cocaine, may cause a cerebral vasculitis. Effects on cerebral perfusion from increased blood pressure (with cocaine) or reduced blood pressure (with antihypertensive agents) sometimes lead to stroke. Haemorrhage is a well-recognised consequence of treatment with anticoagulants, fibrinolytic agents, and occasionally anti-platelet agents.

Editor: R E Ferner, MSc, MD, FRCP, Director of the West Midlands Centre for Adverse Drug Reaction Reporting and Consultant Physician at City Hospital, Birmingham, UK. Consulting Editor: Professor D M Davies, FRCP, FRCP Ed. Assistant Editor: Mr C Anton, MA, MEng. Foreign Translation Editor: Mrs L Kelly, BA, ALA. Editorial Board: Australia: Dr M Kennedy, Professor G M Shenfield; Denmark; Professor J S Schou; England; Dr J K Aronson; Ireland; Professor J Feely; Netherlands; Professor C J van Boxtel, Dr B H Ch Stricker; New Zealand; Dr T Maling; Scotland; Dr D N Bateman; Sweden; Dr B-E Wiholm; Wales; Professor P A Routledge.

© 2000 Lippincott Williams & Wilkins, Inc.